Alert archive / California / Beach Hazards Statements in 2014

Beach Hazards Statement 6, NWS Los Angeles, CA

March 4, 2014

NWS Los Angeles, CA issued this beach hazards statement at Mar 4, 2014, 3:17 AM PST. It took effect at Mar 4, 2014, 12:00 PM PST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2014, 3:17 AM PST (11:17 UTC)
In effect from
Mar 4, 2014, 12:00 PM PST
Expired
Mar 5, 2014, 2:00 PM PST
In force
26 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WHUS46 KLOX 041117
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
317 AM PST TUE MAR 4 2014

...HIGH SURF WILL BUILD ACROSS MUCH OF THE WEST FACING BEACHES
THIS MORNING AND AFTERNOON...AND PERSIST THROUGH WEDNESDAY AFTERNOON...

.A RELATIVE LARGE LONG-PERIOD WEST TO NORTHWEST SWELL WILL BEGIN
TO MOVE INTO THE COASTAL WATERS AFFECTING THE CENTRAL COAST LATER
THIS MORNING...THEN SPREAD INTO THE INNER WATERS AFFECTING WEST
FACING BEACHES ACROSS SOUTHERN SANTA BARBARA COUNTY...VENTURA AND
LOS ANGELES COUNTIES. THIS SWELL WILL BE TO SUBSIDE SOME BY
WEDNESDAY EVENING...BUT WILL INCREASE ONCE AGAIN LATER THIS WEEK
WITH EVEN HIGH SURF POTENTIAL. 

CAZ034-035-041930-
/O.NEW.KLOX.SU.Y.0008.140304T1800Z-140306T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
317 AM PST TUE MAR 4 2014

...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 4 PM PST WEDNESDAY. 

* SURF AND TIMING...HIGH SURF OF 8 TO 11 FEET WITH LOCAL SETS TO
  14 FEET WILL DEVELOP LATE THIS MORNING. A LONG PERIOD SWELL WILL
  GENERATE POWERFUL WAVES. SURF WILL DIMINISH TO BELOW HIGH SURF
  ADVISORY THRESHOLDS BY LATE WEDNESDAY AFTERNOON. THERE WILL BE
  THE POSSIBILITY OF ANOTHER HIGH SURF EVENT FRIDAY MORNING.

* IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP 
  CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY 
  WASH PEOPLE OFF OF BEACHES AND ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-041-087-041930-
/O.NEW.KLOX.SU.Y.0008.140304T2000Z-140305T2200Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
317 AM PST TUE MAR 4 2014

...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 2 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 PM
PST WEDNESDAY. 

* SURF AND TIMING...HIGH SURF OF 4 TO 7 FEET WITH LOCAL SETS 8 TO
  9 FEET WILL DEVELOP BY NOON TODAY AND AFFECT EXPOSED WEST FACING
  BEACHES THROUGH MID AFTERNOON WEDNESDAY. SURF WILL THEN DIMINISH
  THROUGH WEDNESDAY NIGHT. THERE WILL ALSO BE A HIGH RIP CURRENT
  RISK.

* IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP 
  CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY 
  WASH PEOPLE OFF OF BEACHES AND ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039-041930-
/O.NEW.KLOX.BH.S.0006.140304T2000Z-140305T2200Z/
SANTA BARBARA COUNTY SOUTH COAST-
317 AM PST TUE MAR 4 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON PST TODAY THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH RIP CURRENT RISK...WHICH
IS IN EFFECT FROM NOON PST TODAY THROUGH WEDNESDAY AFTERNOON.

* HAZARDS AND TIMING...SURF WILL BUILD TO 4 TO 6 FEET ACROSS WEST
  FACING BEACHES...MAINLY FROM RINCON POINT TO THE VENTURA COUNTY
  LINE FROM NOON THIS AFTERNOON THROUGH WEDNESDAY MID AFTERNOON.
  THERE WILL ALSO BE A HIGH RIP RISK TO EXPOSED BEACHES. SURF
  SHOULD BE LOWER FOR THE REST OF THE SANTA BARBARA SOUTH COAST.

* IMPACTS...ELEVATED SURF WILL CREATE STRONG AND DANGEROUS RIP
  CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY
  WASH PEOPLE OFF OF ROCKS AND JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

KAPLAN/ASR

SURVEY FOR THIS PRODUCT FOUND AT 
HTTP://WEATHER.GOV/SURVEY /NWS-SURVEY.PHP?CODE=CHMBHS
5 follow-up statements
182 
WHUS46 KLOX 041929
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1129 AM PST TUE MAR 4 2014

...HIGH SURF WILL BUILD ACROSS MUCH OF THE WEST FACING BEACHES
THIS AFTERNOON...AND PERSIST THROUGH WEDNESDAY AFTERNOON...

.A LARGE LONG-PERIOD WEST TO NORTHWEST SWELL WILL BEGIN TO MOVE
INTO THE COASTAL WATERS AFFECTING THE CENTRAL COAST THIS
AFTERNOON...THEN SPREAD INTO THE INNER WATERS AFFECTING WEST FACING
BEACHES ACROSS SOUTHERN SANTA BARBARA COUNTY...VENTURA AND LOS
ANGELES COUNTIES. THIS SWELL WILL SUBSIDE SOME BY WEDNESDAY
EVENING...BUT WILL INCREASE ONCE AGAIN LATER THIS WEEK.

CAZ034-035-050330-
/O.CON.KLOX.SU.Y.0008.000000T0000Z-140306T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1129 AM PST TUE MAR 4 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY...

* SURF AND TIMING...HIGH SURF OF 8 TO 11 FEET WITH LOCAL SETS TO
  13 FEET WILL DEVELOP THIS AFTERNOON. SURF WILL DIMINISH TO
  BELOW HIGH SURF ADVISORY THRESHOLDS BY LATE WEDNESDAY AFTERNOON.
  THERE WILL BE THE POSSIBILITY OF ANOTHER HIGH SURF EVENT FRIDAY
  MORNING.

* IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP 
  CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY 
  WASH PEOPLE OFF OF BEACHES AND ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-041-087-050330-
/O.CON.KLOX.SU.Y.0008.140304T2000Z-140305T2200Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
1129 AM PST TUE MAR 4 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST
WEDNESDAY...

* SURF AND TIMING...HIGH SURF OF 4 TO 7 FEET WITH LOCAL SETS TO 9
  FEET WILL DEVELOP THIS AFTERNOON AND AFFECT EXPOSED WEST FACING
  BEACHES THROUGH MID AFTERNOON WEDNESDAY. SURF WILL THEN DIMINISH
  WEDNESDAY NIGHT. THERE WILL ALSO BE A HIGH RIP CURRENT RISK.

* IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP 
  CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY 
  WASH PEOPLE OFF OF BEACHES AND ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039-050330-
/O.CON.KLOX.BH.S.0006.140304T2000Z-140305T2200Z/
SANTA BARBARA COUNTY SOUTH COAST-
1129 AM PST TUE MAR 4 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* HAZARDS AND TIMING...SURF WILL BUILD TO 4 TO 6 FEET ACROSS WEST
  FACING BEACHES...MAINLY FROM RINCON POINT TO THE VENTURA COUNTY
  LINE FROM THIS AFTERNOON THROUGH WEDNESDAY MID AFTERNOON. THERE
  WILL ALSO BE A HIGH RIP RISK TO EXPOSED BEACHES. SURF SHOULD BE
  LOWER FOR THE REST OF THE SANTA BARBARA SOUTH COAST.

* IMPACTS...ELEVATED SURF WILL CREATE STRONG AND DANGEROUS RIP 
  CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY 
  WASH PEOPLE OFF OF ROCKS AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

SWEET

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
056 
WHUS46 KLOX 050255
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
655 PM PST TUE MAR 4 2014

...HIGH SURF WILL BUILD ACROSS MUCH OF THE WEST FACING BEACHES
THIS AFTERNOON...AND PERSIST THROUGH WEDNESDAY AFTERNOON...

.A LARGE LONG-PERIOD WEST TO NORTHWEST SWELL OVER THE COASTAL
WATERS WILL CONTINUE TO SPREAD INTO THE INNER WATERS AFFECTING
WEST FACING BEACHES ACROSS SOUTHERN SANTA BARBARA COUNTY...VENTURA
AND LOS ANGELES COUNTIES. THIS SWELL WILL SUBSIDE SOME BY
WEDNESDAY EVENING...BUT WILL INCREASE ONCE AGAIN LATER THIS WEEK.

CAZ034-035-051000-
/O.CON.KLOX.SU.Y.0008.000000T0000Z-140306T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
655 PM PST TUE MAR 4 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY...

* SURF AND TIMING...HIGH SURF OF 8 TO 11 FEET WITH LOCAL SETS TO
  13 FEET WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. SURF WILL
  DIMINISH TO BELOW HIGH SURF ADVISORY THRESHOLDS BY LATE
  WEDNESDAY AFTERNOON. THERE WILL BE THE POSSIBILITY OF ANOTHER
  HIGH SURF EVENT FRIDAY MORNING.

* IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP 
  CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY 
  WASH PEOPLE OFF OF BEACHES AND ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-041-087-051000-
/O.CON.KLOX.SU.Y.0008.000000T0000Z-140305T2200Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
655 PM PST TUE MAR 4 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST
WEDNESDAY...

* SURF AND TIMING...HIGH SURF OF 4 TO 7 FEET WITH LOCAL SETS TO 9
  FEET WILL AFFECT EXPOSED WEST FACING BEACHES THROUGH MID
  AFTERNOON WEDNESDAY. SURF WILL THEN DIMINISH WEDNESDAY NIGHT.
  THERE WILL ALSO BE A HIGH RIP CURRENT RISK.

* IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP 
  CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY 
  WASH PEOPLE OFF OF BEACHES AND ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039-051000-
/O.CON.KLOX.BH.S.0006.000000T0000Z-140305T2200Z/
SANTA BARBARA COUNTY SOUTH COAST-
655 PM PST TUE MAR 4 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* HAZARDS AND TIMING...SURF WILL BUILD TO 4 TO 6 FEET ACROSS 
  WEST FACING BEACHES...MAINLY FROM RINCON POINT TO THE VENTURA 
  COUNTY LINE FROM THIS AFTERNOON THROUGH WEDNESDAY MID 
  AFTERNOON. THERE WILL ALSO BE A HIGH RIP RISK TO EXPOSED 
  BEACHES. SURF SHOULD BE LOWER FOR THE REST OF THE SANTA 
  BARBARA SOUTH COAST. 

* IMPACTS...ELEVATED SURF WILL CREATE STRONG AND DANGEROUS RIP 
  CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY 
  WASH PEOPLE OFF OF ROCKS AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

HALL

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
024 
WHUS46 KLOX 050942
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
142 AM PST WED MAR 5 2014

...HIGH SURF WILL CONTINUE ACROSS MUCH OF THE WEST FACING BEACHES
EARLY THIS MORNING AND SLOWLY SUBSIDE THIS MORNING...

.A LARGE LONG-PERIOD WEST TO NORTHWEST SWELL ACROSS THE COASTAL
OUTER WATERS WILL CONTINUE TO SPREAD INTO THE INNER WATERS
AFFECTING WEST FACING BEACHES ACROSS SOUTHERN SANTA BARBARA
COUNTY... VENTURA AND LOS ANGELES COUNTIES. THIS SWELL WILL
SUBSIDE SOME BY EARLY THIS MORNING...BUT WILL INCREASE ONCE AGAIN
LATER THIS WEEK.

CAZ034-035-051745-
/O.CON.KLOX.SU.Y.0008.000000T0000Z-140306T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
142 AM PST WED MAR 5 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* SURF AND TIMING...HIGH SURF OF 8 TO 11 FEET WITH LOCAL SETS TO 
  12 FEET WILL CONTINUE THROUGH THIS AFTERNOON. SURF WILL 
  DIMINISH TO BELOW HIGH SURF ADVISORY THRESHOLDS BY LATE 
  THIS AFTERNOON. THERE WILL BE THE POSSIBILITY OF ANOTHER 
  HIGH SURF EVENT FRIDAY MORNING. 

* IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP 
  CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY 
  WASH PEOPLE OFF OF BEACHES AND ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-041-087-051745-
/O.CON.KLOX.SU.Y.0008.000000T0000Z-140305T2200Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
142 AM PST WED MAR 5 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* SURF AND TIMING...HIGH SURF OF 4 TO 7 FEET WITH LOCAL SETS TO 9
  FEET WILL AFFECT EXPOSED WEST FACING BEACHES THROUGH MID
  AFTERNOON WEDNESDAY. SURF WILL THEN DIMINISH THROUGH THIS
  EVENING AND OVERNIGHT HOURS. THERE WILL ALSO BE A HIGH RIP
  CURRENT RISK.

* IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP 
  CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY 
  WASH PEOPLE OFF OF BEACHES AND ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039-051745-
/O.CON.KLOX.BH.S.0006.000000T0000Z-140305T2200Z/
SANTA BARBARA COUNTY SOUTH COAST-
142 AM PST WED MAR 5 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* HAZARDS AND TIMING...SURF WILL CONTINUE WITH 4 TO 6 FOOT SETS
  ACROSS WEST FACING BEACHES...MAINLY FROM RINCON POINT TO THE
  VENTURA COUNTY LINE THROUGH MID AFTERNOON TODAY. THERE WILL ALSO BE A
  HIGH RIP RISK TO EXPOSED BEACHES. SURF SHOULD BE LOWER FOR THE
  REST OF THE SANTA BARBARA SOUTH COAST.

* IMPACTS...ELEVATED SURF WILL CREATE STRONG AND DANGEROUS RIP 
  CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY 
  WASH PEOPLE OFF OF ROCKS AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

CK
691 
WHUS46 KLOX 051744
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
944 AM PST WED MAR 5 2014

...HIGH SURF WILL CONTINUE ACROSS MUCH OF THE WEST FACING BEACHES
EARLY THIS MORNING AND SLOWLY SUBSIDE THIS MORNING...

.A LARGE LONG-PERIOD WEST TO NORTHWEST SWELL ACROSS THE COASTAL
OUTER WATERS WILL CONTINUE TO SPREAD INTO THE INNER WATERS
AFFECTING WEST FACING BEACHES ACROSS SOUTHERN SANTA BARBARA
COUNTY...VENTURA AND LOS ANGELES COUNTIES. THIS SWELL WILL
SUBSIDE SOME BY EARLY THIS MORNING...BUT WILL INCREASE ONCE AGAIN
LATER THIS WEEK.

CAZ034-035-060000-
/O.CON.KLOX.SU.Y.0008.000000T0000Z-140306T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
944 AM PST WED MAR 5 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* SURF AND TIMING...HIGH SURF OF 8 TO 11 FEET WITH LOCAL SETS TO 
  12 FEET WILL CONTINUE THROUGH THIS AFTERNOON. SURF WILL 
  DIMINISH TO BELOW HIGH SURF ADVISORY THRESHOLDS BY LATE THIS 
  AFTERNOON. THERE WILL BE THE POSSIBILITY OF ANOTHER HIGH SURF 
  EVENT FRIDAY MORNING. 

* IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP 
  CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY 
  WASH PEOPLE OFF OF BEACHES AND ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-041-087-052200-
/O.CON.KLOX.SU.Y.0008.000000T0000Z-140305T2200Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
944 AM PST WED MAR 5 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* SURF AND TIMING...HIGH SURF OF 4 TO 7 FEET WITH LOCAL SETS TO 9
  FEET WILL AFFECT EXPOSED WEST FACING BEACHES THROUGH THIS
  AFTERNOON. SURF WILL THEN DIMINISH THROUGH THIS EVENING AND
  OVERNIGHT HOURS. THERE WILL ALSO BE A HIGH RIP CURRENT RISK.

* IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP 
  CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY 
  WASH PEOPLE OFF OF BEACHES AND ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039-052200-
/O.CON.KLOX.BH.S.0006.000000T0000Z-140305T2200Z/
SANTA BARBARA COUNTY SOUTH COAST-
944 AM PST WED MAR 5 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* HAZARDS AND TIMING...SURF WILL CONTINUE WITH 4 TO 6 FOOT SETS
  ACROSS WEST FACING BEACHES...MAINLY FROM RINCON POINT TO THE
  VENTURA COUNTY LINE THROUGH THIS AFTERNOON. THERE WILL ALSO BE
  A HIGH RIP RISK TO EXPOSED BEACHES. SURF SHOULD BE LOWER FOR THE
  REST OF THE SANTA BARBARA SOUTH COAST.

* IMPACTS...ELEVATED SURF WILL CREATE STRONG AND DANGEROUS RIP 
  CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY 
  WASH PEOPLE OFF OF ROCKS AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

SWEET

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
023 
WHUS46 KLOX 052205
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
205 PM PST WED MAR 5 2014


CAZ034-035-052315-
/O.CAN.KLOX.SU.Y.0008.000000T0000Z-140306T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
205 PM PST WED MAR 5 2014

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE HIGH SURF ADVISORY. 

EXPECT BREAKERS OF 7 TO 9 FEET. ANOTHER HIGH SURF ADVISORY IS
EXPECTED THURSDAY NIGHT AND FRIDAY.

$$

CAZ040-041-087-052315-
/O.EXP.KLOX.SU.Y.0008.000000T0000Z-140305T2200Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
205 PM PST WED MAR 5 2014

...HIGH SURF ADVISORY HAS EXPIRED...

EXPECT BREAKERS OF 3 TO 5 FEET. ANOTHER HIGH SURF ADVISORY IS
EXPECTED THURSDAY NIGHT AND FRIDAY.

$$

CAZ039-052315-
/O.EXP.KLOX.BH.S.0006.000000T0000Z-140305T2200Z/
SANTA BARBARA COUNTY SOUTH COAST-
205 PM PST WED MAR 5 2014

...BEACH HAZARDS STATEMENT HAS EXPIRED...

THE BREAKERS ARE EXPECTED TO SUBSIDE THIS AFTERNOON AND EVENING
BUT A RISK OF RIP CURRENTS WILL CONTINUE. ANOTHER EPISODE OF 3 TO
6 FOOT WAVES IS EXPECTED TO BUILD THURSDAY NIGHT AND FRIDAY.

$$

SWEET

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 3, 9:45 PM PST, 5 hours 32 minutes earlier.

Area forecast discussion, Mar 3, 9:45 PM PST, 5 hours 32 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
945 PM PST MON MAR 3 2014

NEW AVIATION DISCUSSION

.SYNOPSIS...

THE NORTHERN PORTION OF THE AREA MAY SEE SOME RAIN INTO TUESDAY
MORNING AS A WEAK LOW PRESSURE SYSTEM BRUSHES THE AREA. ANOTHER
LOW PRESSURE SYSTEM WILL PASS TO THE NORTH ON THURSDAY. AFTER A
COOL WEEK...THE TEMPERATURES OVER THE WEEKEND WILL BE WELL ABOVE
NORMAL AS OFFSHORE FLOW DEVELOPS BENEATH HIGH PRESSURE ALOFT.

&&

.UPDATE...

A DYING COLD FRONTAL SYSTEM IS PRODUCING SOME RAIN NORTH OF SAN
LUIS OBISPO COUNTY AND SOME SHOWERS OVER THE COASTAL WATERS. WITH
850 MB MIXING RATIOS KEEPING A MOIST AIR MASS IN PLACE THROUGH
TUESDAY...POPS HAVE BEEN NUDGED SLIGHTLY HIGHER FOR AREAS NORTH OF
POINT CONCEPTION. ANY RAIN WILL BE VERY LIGHT WITH MOST LOCATIONS
RECEIVING AROUND 0.01 INCH.

SOME MARINE LAYER CLOUDINESS IS IN PLACE THIS EVENING AND THE
MENTION OF LOW CLOUDS AND FOG...OR PATCHY FOG HAS BEEN ADDED TO
THE PACKAGE AS WELL.

BREEZY NORTHERLY WINDS HAVE DEVELOPED THROUGH THE INTERSTATE 5
CORRIDOR AND ACROSS SOUTHERN SANTA BARBARA COUNTY THIS EVENING.
LOCALLY GUSTY WINDS...WITH GUSTS TO 35 MPH...WILL PERSIST
THROUGHOUT TONIGHT. NO WIND ADVISORIES ARE PLANNED AT THIS TIME
AS NORTHERLY GRADIENTS ARE WEAK AND UPPER-LEVEL SUPPORT IS
LACKING. THERE IS A CHANCE OF WIND ADVISORIES ON TUESDAY EVENING
WHEN THE UPPER-LEVEL SUPPORT IMPROVES.

&&

.PREV DISCUSSION...

SHORT TERM...A SECOND WEAK SYSTEM WILL DO THE SAME LATE WED AND
EARLY THU. OTHERWISE...JUST PARTLY CLOUDY SKIES WITH A LITTLE
MORNING MARINE LYR FOR COASTAL AREAS. TEMPS WARMED 4-8 DEGREES
TODAY BUT EXPECTED TO HOLD GENERALLY STEADY THROUGH THU WITH
INCREASING ONSHORE FLOW. A LITTLE NORTHERLY WIND EXPECTED FOR THE
GRAPEVINE AND SRN SBA COUNTY BUT MOSTLY BELOW ADVISORY LEVELS.

LONG TERM...THE RIDGE IS EXPECTED TO STRENGTHEN BEHIND THE THU
TROF AND BRING MUCH WARMER WEATHER AND LIGHT OFFSHORE FLOW TO THE
AREA OVER THE WEEKEND. HIGHS EXPECTED TO JUMP INTO THE 80S AS
EARLY AS FRIDAY FOR THE VALLEYS AND POSSIBLY NEAR 80 FOR COASTAL
AREAS AWAY FROM THE IMMEDIATE BEACHES. POSSIBLY SOME COASTAL
COOLING BY SUNDAY AS RIDGING STARTS TO BREAK DOWN AHEAD OF THE
NEXT WEAK TROF FOR EARLY NEXT WEEK. COOLING EXPECTED TO EXTEND
INLAND MONDAY BUT TEMPS STILL ABOVE NORMAL. NO RAIN FOR THE NEXT
10 DAYS AT LEAST OUTSIDE OF THOSE SMALL CHANCES NEAR THE
SLO/MONTEREY COUNTY LINE THIS WEEK.

&&

.AVIATION...

04/0545Z

LOW CONFIDENCE IN COASTAL TAFS TODAY AS IFR CIGS REFORM RANDOMLY
WITH REDEVELOPING MARINE LAYER. A 30 PERCENT CHC OF RAIN 08Z-13Z
KPRB...KSBP AND KSMX)

KLAX...GOOD CONFIDENCE THAT THERE WILL BE IFR CIGS IN PLACE AT 14Z
BUT LOW CONFIDENCE ON WHEN THE CIGS WILL ARRIVE WITH A 30 PERCENT
CHANCE OF ARRIVAL AS EARLY AS 08Z. A 30 PERCENT CHC OF CLEARING AT
18Z.

KBUR...GOOD CONFIDENCE IN VFR TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...HALL/MW
AVIATION...HALL
SYNOPSIS...SETO/HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 3, 10:35 AM PST, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1035 AM PST MON MAR 3 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-041400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1035 AM PST MON MAR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

DANGEROUS RIP CURRENTS ARE POSSIBLE AT AREA BEACHES.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

In the hours before

Local storm report, Mar 4, 12:33 AM PST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1233 AM PST TUE MAR 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FLASH FLOOD      2 W LAKE VIEW TERRACE   34.27N 118.39W
02/28/2014                   LOS ANGELES        CA   BROADCAST MEDIA

            2 WOMEN WERE TRAPPED AND HAD TO BE RESCUED AS A WALL OF
            WATER MOVED THROUGH THE DRIVEWAY ONTO GLADSTONE AVE NEAR
            FOOTHILL BLVD NEAR HANSEN DAM IN LAKE VIEW TERRACE.

&&

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:17 AM PSTHigh Surf AdvisoryLOXLos Angeles35 hr
Mar 4, 2:17 PM PSTSmall Craft Advisory for Hazardous SeasLOX24 hr

Nearby

Beach Hazards Statements in California, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.